MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 117-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Iatrogenic Source (2498); Cardiac Perforation (2513)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's age and date of birth unavailable.Patient's weight unavailable.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat an acute myocardial infarction (ami) at the right coronary artery #2 (rca #2).The physician chose to use a spectranetics elca coronary laser atherectomy catheter to treat the area; however, during use of the elca device, a perforation occurred, confirmed by transesophageal echocardiography (tee).They treated the perforation using a percutaneous transluminal coronary angioplasty (ptca)catheter and an abbott medical graftmaster coronary stent graft system.The intervention was successful and the patient survived the procedure.There was no alleged malfunction of the elca device in use during the procedure.

Brand Name
SPECTRANETICS ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11355289
Report Number1721279-2021-00024
Device Sequence Number4831425
Product Code LPC
UDI-Device Identifier00813132025434
UDI-Public(01)00813132025434(17)220127(10)FH219M17A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model Number117-016
Device Catalogue Number117-016
Device Lot NumberFH219M17A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;